Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes breathlessness and tightness in stomach after having food?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
Hi dr i am feeling very uneasy, since last 3 days after having my food my stomach seems very tight and also kind of breathlessness, i am overweight i have thyroid medication not yet started, yet to ascertain which thyroid i have been diagnoised with, will be consulting a endocrinologist next week but till then would require some kind of opinion on the current issue.
Posted Tue, 5 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
hypothyroidism causing g gastric discomfort

Detailed Answer:
Thank you for asking
Breathlessness thyroid imbalances and over weighing all point to hypothyroidism and that leads to slower gastric transit giving you the feeling of chest tightness and stomach fullness.also eating exaggeration may also cause that. Your thyroid levels need to come back to normal in order for the gut motility to work and that needs thyroid medication.keep the diet soft and easily digestible get some antispasmodic like phlorogkucinol etc for the relief lose weight eat less and exercise and start thyroid medications and let the Monday schedule be top priority for endocrinologist opinion. No worries till then. Just do as directed and you won't have a problem.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes breathlessness and tightness in stomach after having food? 2 minutes later
thnks for the opinion dr, i have attached my thyroid report which i have recently done
 
 
Answered by Dr. Shafi Ullah Khan 12 minutes later
Brief Answer:
secondary hypothyroid low TSH

Detailed Answer:
Thank you for asking
I went through your reports and it confirms that you are secondary hypothyroid. Your pituitary is not producing enough thyroid stimulating hormone to induce thyroid to synthesise the thyroid hormones. The levels of hormones are still in lower limit of normal but they will go down unless TSH cause is evaluated. Let the endocrinologist decide what is best for you.
Good luck.
Khan
Above answer was peer-reviewed by
 
Follow-up: What causes breathlessness and tightness in stomach after having food? 4 minutes later
ok dr i will soon consult a specialist, till then would you like to give me any medicine which avaliable over the counter for wheezing and gastric issue,..as i have mentioned already i have taken medicine like betnesol, abphylline and asthalin so any other medicine which is not a steroid.appreciate your response.
 
 
Answered by Dr. Shafi Ullah Khan 7 minutes later
Brief Answer:
medicines listed

Detailed Answer:
Thank you for asking
Wheezing can get help from bronchodilators so use any you can have from montelukast to albuterol inhalers etc all easily available with the name ventolin and whizix etc. Gastric motility agents like metoclorpramide and proton pump inhibitors like oneprazole can be used till then.if pain stomach then some antispasmodic like phloroglucinol etc.
Keep diet soft and friendly. Let's wait for the Monday and hope for the best.
Best regards XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor